Journal of Differential Geometry

The Metric Fibrations of Euclidean Space

Detlef Gromoll and Gerard Walschap

Abstract

The purpose of this note is to complete the classification of metric fibrations in Euclidean space begun in [1]. Building on our techniques there, we show that regardless of dimension, the fibers are always the orbits of a free isometric group action by generalized glide rotations. A key ingredient of the argument is the fact that in the global setting, these fibrations satisfy a strong algebraic rigidity.

Article information

Source
J. Differential Geom., Volume 57, Number 2 (2001), 233-238.

Dates
First available in Project Euclid: 20 July 2004

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1090348110

Digital Object Identifier
doi:10.4310/jdg/1090348110

Mathematical Reviews number (MathSciNet)
MR1879226

Zentralblatt MATH identifier
1032.53026

Citation

Gromoll, Detlef; Walschap, Gerard. The Metric Fibrations of Euclidean Space. J. Differential Geom. 57 (2001), no. 2, 233--238. doi:10.4310/jdg/1090348110. https://projecteuclid.org/euclid.jdg/1090348110


Export citation